Anand, GV and George, Mathews K (1993) Normal mode sound propagation in an ocean with random narrow-band surface waves. In: Journal of the Acoustical Society of America, 94 (1). pp. 279-292.
Mode.pdf - Published Version
Restricted to Registered users only
Download (878Kb) | Request a copy
Normal mode sound propagation in an isovelocity ocean with random narrow-band surface waves is considered, assuming the root-mean-square wave height to be small compared to the acoustic wavelength. Nonresonant interaction among the normal modes is studied straightforward perturbation technique. The more interesting case of resonant interaction is investigated using the method of multiple scales to obtain a pair of stochastic coupled amplitude equations which are solved using the Peano-Baker expansion technique. Equations for the spatial evolution of the first and second moments of the mode amplitudes are also derived and solved. It is shown that, irrespective of the initial conditions, the mean values of the mode amplitudes tend to zero asymptotically with increasing range, the mean-square amplitudes tend towards a state of equipartition of energy, and the total energy of the modes is conserved.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to American Institute of Physics.|
|Department/Centre:||Division of Electrical Sciences > Electrical Communication Engineering|
|Date Deposited:||17 Feb 2011 06:39|
|Last Modified:||17 Feb 2011 06:39|
Actions (login required)